Hail, Lauderdale
- When
- March 1, 3:55 AM CST
- Where
- Lauderdale County, Waterloo
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.920, -88.070
Nickel sized hail was reported.
A severe weather outbreak impacted much of the Southeast and lower and middle Mississippi Valleys producing numerous tornadoes, some of which were strong, large hail and damaging winds. However, the central Tennessee Valley was fortunate not to experience the most severe and widespread thunderstorm and tornado activity.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HUN wrote it up.
A severe weather outbreak impacted much of the Southeast and lower and middle Mississippi Valleys producing numerous tornadoes, some of which were strong, large hail and damaging winds. However, the central Tennessee Valley was fortunate not to experience the most severe and widespread thunderstorm and tornado activity. Only one short tornado track entered portions of Cullman County during the late afternoon hours.|Strong low pressure moved northeast through northern Missouri into northeast Iowa, bringing a potent cold front through the southern states. Most severe weather parameters were in place along and ahead of this front, with the most concentrated activity across central Alabama and along the Gulf Coastal Plain from southern Alabama into much of central and southern Georgia.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Mar 1, 3:04 AM CST, 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 304 AM CST THU MAR 1 2007 .DISCUSSION... MAIN CONCERNS FOR TODAY WILL BE THE THREAT OF SEVERE WEATHER ACROSS THE AREA. MOST OF CWA IS IN A RARE HIGH RISK AREA FOR THE DAY ONE OUTLOOK. ATTM OUR WRN 3 COUNTIES (LAUDERDALE/COLBERT/FRANKLIN) ARE IN A SEVERE THUNDERSTORM WATCH UNTIL 8 AM. NO SEVERE WEATHER TO REPORT ACROSS THE CWA SO FAR...ONLY PEA TO DIME SIZE HAIL/GUSTY WINDS. CURRENTLY TEMPS ARE MOSTLY IN THE LOWER 60S WITH DEWPOINT RANGING FROM THE LOWER 40S IN NWRN AL TO MID 30S IN NERN AL. LOOKS LIKE THE BEST CHANCE OF SEVERE WX WILL BE MID MRNG THRU EARLY EVENING HOURS ACROSS THE CWA. THIS AFTN...WITH 8H WINDS ARND 50 KTS/TEMPS IN THE LOWER 70S/DEWPOINTS IN THE MID 50S/HELICITIES 500 TO 600...SEVERE WX LOOKS TO BE A SURE BET. ALSO THINKING MIGHT SEE ENOUGH SUN BY AFTN TO ADD MORE ENERGY TO THE SITUATION. ATTM WILL GO LOWER 70S TODAY BUT IF WE GET MORE SUN THAN EXPECTED COULD SEE MID 70S..SINCE WE ARE ALREADY IN THE LOWER 60S. WILL NOT ISSUE ANY LAKE WIND ADVISORY FOR TODAY DUE TO THE HIGH RISK OUTLOOK OVER OUR CWA...WE WILL HAVE BIGGER FISH TO FRY. LOOKS LIKE BY 9 TO 10 PM IN EXTREME NERN AL...THE SEVERE THREAT WILL BE OVER AS CDFNT PUSHES THROUGH. EXPECTING CLEARING SKIES OVERNIGHT WHICH SHOULD LET TEMPS FALL INTO THE UPPER 30S/LOW 40S. OTHERWISE AFTER TONIGHT...LOOKS LIKE COOLER WX THRU THE WEEKEND. REMOVED THE SLIGHT CHANCE OF RAIN ON SATURDAY SINCE GFS/NAM LOOK TO DRY AS WEAK CDFNT SLIDES ACROSS THE AREA. MONDAY THRU WEDNESDAY TEMPS ONCE AGAIN WILL RISE INTO THE 60S WITH DRY WX EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 72 40 61 35 / 100 40 0 0 SHOALS 73 39 62 36 / 100 30 0 0 CULLMAN 73 41 62 37 / 100 40 0 0 FAYETTEVILLE 70 42 60 34 / 100 40 0 0 ALBERTVILLE 70 42 62 35 / 100 50 0 0 FORT PAYNE 70 42 61 32 / 100 50 0 0 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && 07
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 112 AM CST THU MAR 1 2007 ALZ001>010-016-TNZ076-096-097-011515- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 112 AM CST THU MAR 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...OVERNIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE TENNESSEE VALLEY OVERNIGHT. A FEW STORMS MAINLY WEST OF I-65...COULD BECOME SEVERE CAPABLE OF PRODUCING HAIL TO THE SIZE OF QUARTERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SHOWERS AND THUNDERSTORMS WILL OVERSPREAD THE TENNESSEE VALLEY THROUGH THE MORNING HOURS. THE COMBINATION OF STRONG WIND ENERGY AND SUFFICIENT INSTABILITY WILL LEAD TO AN INCREASING SEVERE THREAT BY MIDDAY. ADDITIONAL THUNDERSTORMS WILL DEVELOP AHEAD OF AN APPROACHING STRONG COLD FRONT DURING THE AFTERNOON. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY THREATS. HOWEVER...CONDITIONS REMAIN FAVORABLE FOR ISOLATED TORNADOES. THUNDERSTORMS...AND THE ACCOMPANYING SEVERE WEATHER THREAT...WILL END FROM WEST TO EAST AS THE COLD FRONT MOVES ACROSS THE AREA DURING THE EVENING. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL CAN BE EXPECTED THURSDAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 147 AM CST THU MAR 1 2007 ALZ004-010815- LAWRENCE- 147 AM CST THU MAR 1 2007 ...SIGNIFICANT WEATHER ALERT FOR LAWRENCE COUNTY UNTIL 205 AM CST... AT 144 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MOULTON...MOVING NORTHEAST AT 45 MPH. DIME SIZE HAIL AND WIND GUSTS TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... MOULTON. CHALYBEATE SPRINGS. CADDO. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 10
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 217 AM CST THU MAR 1 2007 ALZ005-010845- LIMESTONE- 217 AM CST THU MAR 1 2007 ...SIGNIFICANT WEATHER ALERT FOR LIMESTONE COUNTY UNTIL 240 AM CST... AT 213 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTH OF TRINITY...OR 8 MILES SOUTHWEST OF ATHENS...MOVING NORTHEAST AT 40 MPH. DIME SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... RIPLEY. TANNER. ATHENS. ELKMONT. HOLLAND GIN. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 10
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 235 AM CST THU MAR 1 2007 ALZ001-002-010900- COLBERT-LAUDERDALE- 235 AM CST THU MAR 1 2007 ...SIGNIFICANT WEATHER ALERT FOR EASTERN COLBERT AND EASTERN LAUDERDALE COUNTIES UNTIL 300 AM CST... AT 235 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FLORENCE...MOVING NORTHEAST AT 40 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... FLORENCE. SHEFFIELD SAINT FLORIAN. FORD CITY. KILLEN. CENTER STAR. ELGIN. KINGTOWN. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA. 10
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 303 AM CST THU MAR 1 2007 ALZ001-005-010930- LAUDERDALE-LIMESTONE- 303 AM CST THU MAR 1 2007 ...SIGNIFICANT WEATHER ALERT FOR EASTERN LAUDERDALE AND NORTHWEST LIMESTONE COUNTIES UNTIL 330 AM CST... AT 303 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ROGERSVILLE...OR 20 MILES EAST OF FLORENCE...MOVING NORTHEAST AT 40 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... ROGERSVILLE. ANDERSON. CAIRO. GOOD SPRINGS. LESTER. ELKMONT. HOLLAND GIN. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 10
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 328 AM CST THU MAR 1 2007 ALZ005-011000- LIMESTONE- 328 AM CST THU MAR 1 2007 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN LIMESTONE COUNTY UNTIL 400 AM CST... AT 328 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES NORTHWEST OF ATHENS...MOVING NORTHEAST AT 40 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... LEGGTOWN. ELKMONT. HOLLAND GIN. ARDMORE. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 10
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 342 AM CST THU MAR 1 2007 ALZ001-002-011015- COLBERT-LAUDERDALE- 342 AM CST THU MAR 1 2007 ...SIGNIFICANT WEATHER ALERT FOR NORTHWEST COLBERT AND WESTERN LAUDERDALE COUNTIES UNTIL 415 AM CST... AT 342 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MIDWAY...OR NEAR IUKA...MOVING NORTHEAST AT 55 MPH. DIME SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... RIVERTON. WRIGHT. WATERLOO. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA. 10
The Columbus AFB radar (KGWX), 116 km away, was scanning. The volume nearest the first event began at 09:54 UTC.
4 flash flood, 2 hail, 1 thunderstorm wind, 1 tornado. Local standard time, as filed.
Nickel sized hail was reported.
Nickel sized hail was reported.
Thunderstorm winds destroyed a carport and damaged a porch.
Flash flooding was reported over a bridge on County Road 74 near Gravelly Springs.
Flash flooding blocked several roads including Mill Creek Loop, North Pike, and Old Lee Highway west of Cherokee.
Flash flooding blocked several roads including Mill Creek Loop, North Pike, and Old Lee Highway west of Cherokee.
Flash flooding blocked several roads including Mill Creek Loop, North Pike, and Old Lee Highway west of Cherokee.
Representatives from the National Weather Service in Birmingham conducted an aerial survey in Winston and Cullman Counties relating to storm damage reported during the March 1, 2007 tornado outbreak. It was determined that this damage was caused by an EF-2 tornado on the Enhanced Fujita scale with maximum estimated winds of 110-115 mph. The damage track extended 9.1 miles and was a maximum of 100 yards wide, but most of this occurred in Winston County.|The track extended less than 3/4 of a mile into extreme western Cullman County, north of County Road 141 and south of the Nesmith community. By the time the tornado reached Cullman County, it had weakened to a low-end EF-1 tornado, with estimated winds of 75 mph and a path width of 25 to 50 yards. The tornado was responsible only for tree damage within Cullman County before lifting around 3:57 pm CST.|
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2007Every state in 2007This day in weather historyThe tornado archive for Alabama, 2007Warnings in Alabama, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 21069, 21071, 21075, 20848, 20849, 20850, 20851, 21084.